Bisoprolol/perindopril/indapamide/ranibizumab

Late-onset larynx angioedema: case report

    Author Information

    An event is serious (based on the ICH definition) when the patient outcome is:

    • * death

    • * life-threatening

    • * hospitalisation

    • * disability

    • * congenital anomaly

    • * other medically important event

    “ ”

    A 72-year-old woman developed late-onset larynx angioedema during treatment with bisoprolol, perindopril/indapamide and ranibizumab [not all routes and durations of treatments to reaction onset stated].

    The woman presented to a clinic in Italy due to a decreased vision in her right eye. Her medical history was significant for hypersensitivity reactions (submandibular swelling, neck swelling, loss of voice, dyspnoea and fainting episode) to an unspecified contrast media injection. The hypersensitivity reactions had been successfully treated with unspecified IM corticosteroids. She had been regularly receiving bisoprolol 1.25mg and perindopril/indapamide 5/1.25mg for hypertension over the past several years without appearance of any ADR. Her medical history was also found to be significant for presence of severe myopia, retinal detachment in the left eye treated with surgery and cataract surgery in both the eyes. On presentation, she was diagnosed with myopic choroidal neovascularisation and intravitreal injection of ranibizumab was planned. She was pre-medicated with betamethasone, ranitidine and cetirizine. She received intravitreal injection of ranibizumab in pre-filled syringe containing a single dose of 0.05 mL solution. Two hours after the intravitreal injection of ranibizumab, she experienced throat closing sensation and dyspnoea which were successfully treated with betamethasone without further appearance. Following this event, she underwent lidocaine instillation and skin and fornix disinfection with povidone iodine solution, without administration of ranibizumab, to determine whether the symptoms were related to preoperative preparation or ranibizumab injection; however, no reaction was detected in the following 3h and in the days after discharge. The second injection of ranibizumab, preceded by the same premedication regimen, was followed by an extended period of observation in the hospital. She experienced the same symptoms (i.e. throat closing sensation and dyspnoea). As a result, she underwent video rhinofibrolaryngoscopy (RFL) which revealed a subglottic oedema. A diagnosis of late-onset larynx angioedema was made. The treatment with bisoprolol, perindopril/indapamide and ranibizumab were considered as a risk factor in the development of late-onset larynx angioedema.

    The woman was treated with betamethasone. The subglottic oedema resolved in few hours without further appearance.

    Reference

    1. De Bernardo M, et al. A case of late-onset larynx angioedema after ranibizumab intravitreal injection: Ranibizumab-related angioedema. International Journal of Immunopathology and Pharmacology 34: Jan-Dec 2020. Available from: URL: http://doi.org/10.1177/2058738420929173

    Download references

    Rights and permissions

    Reprints and Permissions

    About this article

    Verify currency and authenticity via CrossMark

    Cite this article

    Bisoprolol/perindopril/indapamide/ranibizumab. Reactions Weekly 1842, 94 (2021). https://doi.org/10.1007/s40278-021-90830-6

    Download citation